Stopping Zanaflex (4mg at night); steps and withdrawal warnings?
- 26 Mar 2015 by g408098
- 25 March 2018
- zanaflex, anxiety, nausea/vomiting, generalized anxiety disorder, binge eating disorder, withdrawal, dosage
I've been taking a 4mg dose of Zanaflex before bed for almost 3 months. Recently, I had to miss a dose and had a terrible time -- sleepless nights, anxiety, weird mind stuff, nausea, etc.
Freaked me out pretty badly, and I'd like to get off of it. I finally looked up the side effects and they're pretty terrifying too.
What has been your experience in weaning off of it? Specific steps would be really appreciated (what dosage and for how long), and any other withdrawal tips.
Thank you so much.
You need to ask your doctor to help you taper off slow which can be done in a week or two. Taper off with the reverse pattern as you started. If you take the capsule form your doctor can switch it to the pills to make it easier.
This has to be Dr authorized and supervised, after that I can help you with steps.
Thanks for the quick replies -- I really appreciate it.
I just heard back from the doctor and she said because the dosage is so low, there'd be no problem just quitting cold turkey.
I think I sounded concerned because then she said I could taper by taking 2mg for two nights and then stop.
What do you think?
I'm tapering 4 mg of Zanaflex, I took it for sleep! I'm having an extremely hard time! I have really bad anxiety and nausea! Has anyone ever gone through this! I'm doing a slow taper
Hi all yes I took zanaflex 4 msg for sleep for 2 years and wow it was a nightmare trying to sleep without them. Almost impossible I would taper to 2 msg and then break that in half and do 1 mg every other night and it will go away in about 2 weeks but I still need a little something to sleep like Benadryl or Tylenol pm but while on the zanaflex those things would have never of worked. The zanaflex even started building up in my system and the 4 msg were starting to not be enough to make me fall asleep... I hate this medication . Unless prescribed only 2 msg for a short period of time or monitored closely
g408098 I have found many doctors don't believe how hard it is to get off of some of these meds.But a good rule of thumb is to take and try 1/2 the dose and not for a couple of days to do it smoothly you must strech it out like 2 weeks then break the 1/2 tablet to a 1/4 tablet do that for a few weeks then you are normally safe to stop.But we are all different and you first must get the okay from your doctor which you did.The answer you got is crap.They think because it's not a narcotic so you should not have any problems it does not work that way.This is true with many medications we have to go off of.But do it very slow just like you did when you went on it.I find talking to my Nurse is much better they know more about medication then the doctor in alot of cases. So treat your Nurse they way any professional should be treated they are the real workers.
And you can't believe everything you read about a medication many of the side effects have nothing to do with that medication but if it happened to a med. that is related to it they have to put it in the side effects.Many people read to much about the medication then look for all these bad things that are listed I have always said wait and if you think you are having a side effect then look or ask.As we all know the mind can run wild on us.Read about ASPIRIN OR TYLENOL and you would never take it again.In fact if aspirin came out today it is very doubtful that it would be approved by the F.D.A. Chuck1957 Medically retired pharmacy technician Cpht
I am struggling with Zanaflex
Withdrawal now. Doctor advised tapering which I am doing . I started with taking it for sleep & escalated to daytime too, about 36 mg total. I am down to 8 mg total in 1&1/2 weeks . I need help stopping as script is my last . Am very anxious & very nauseous . Help is appreciated .
Tizanidine is horrific to stop. For me, it has been worse than coming off of years of high dose benzodiazepines.
I take 2 by mouth 2-3 x daily n 2-4 at bedtime (max 9 per day) n I have been on this medicine for like 4 years, I would say. I asked to change, try something different because lately I realized how horribly low my BP would get while on it but how high my BP was while not on it. As I take so many other meds I felt trying to change this one first wld be the best. Was I so beyond ever wrong. Within 4 days of taking the new medicine she gave me, my daughter was calling 911 n had to be admitted in hospital. Nightmare!! So I was put back on the Zanaflex because without something I was basically debilitated. I am so still wanting to wean myself off this drug but as much as I take n how worse I am without it, n Im so scared to even try a different medicine cuz of the nightmare trying before, I just feel so stuck about what to do. These side effects, that literally started only like 8 months ago or so, are just so weird since Ive taken Zanaflex for so long.
I hadnt started any new meds, been on the same from the start of the Zanaflex that even my pain management dr just doesnt understand either. Besides the BP issue, I started to get diarrhea every few days, then I got an irregular heartbeat, breaking out all over in these awful rashes (which is all still happening) n of course having to do process of elimination while I was in the hospital was torture. Absolute torture!! I just wish that I could find a replacement so I can get off this Zanaflex once n for all. Anyone ever had this bad of side effects or any suggestions on what else to try? Thanks to anyone who responds to this! :) ~Kristi~
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Apr 2013 • 4 answers
Posted 23 Dec 2014 • 5 answers
Posted 17 Jun 2015 • 2 answers
Posted 7 Feb 2016 • 6 answers
Posted 16 Apr 2016 • 2 answers